Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 197, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 28, 2018, 2:14 PM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2018, 2:14 PM CDT (19:14 UTC)
- Expired
- Jul 28, 2018, 2:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 10 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 2:30 PM CDT | TSTM WND DMG | 4 N Bruce, FL | TOP OF A TREE BROKE OFF AND FELL ONTO POWER LINES RESULTING IN A POWER OUTAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289
WUUS52 KTAE 281914
SVRTAE
FLC005-131-133-281945-
/O.NEW.KTAE.SV.W.0197.180728T1914Z-180728T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
214 PM CDT SAT JUL 28 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Bay County in the Panhandle of Florida...
Southeastern Walton County in the Panhandle of Florida...
Southwestern Washington County in the Panhandle of Florida...
* Until 245 PM CDT.
* At 214 PM CDT, a severe thunderstorm was located 18 miles southwest
of Vernon, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Vernon, Live Oak, Ebro, Bruce, Red Head, Holmes Valley, Millers
Ferry, Pine Log and Seminole Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3065 8574 3039 8566 3036 8601 3040 8602
3040 8603 3053 8606
TIME...MOT...LOC 1914Z 255DEG 15KT 3047 8596
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 12:23 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 28, 12:23 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 123 PM EDT Sat Jul 28 2018 .AVIATION... [Through 18z Sunday] Scattered showers and thunderstorms are expected across the area through the early evening hours. Convection will diminish after sunset. Some patchy fog and/or low ceilings cannot be ruled out late tonight with TLH and VLD having the best chance of seeing any restrictions. && .PREV DISCUSSION [913 AM EDT]... .NEAR TERM [Through Today]... At the risk of sounding like a broken record, a stationary front and the Gulf seabreeze fronts will continue to be the trigger for afternoon storms. Weak steering flow will result in slow storm motions and the potential for locally heavy rainfall. Rain amounts of 1-3" could fall quickly under the heaviest storms. Afternoon highs will be in the lower 90s, with heat indices pushing 100 degrees. .SHORT TERM [Tonight Through Monday]... Stationary front will begin to weaken and erode through the weekend as the western edge of a ridge of high pressure moves in from the Atlantic. Sunday will be a transition day as the mid level flow remains relatively weak and thunderstorm coverage will be primarily forced along the seabreezes and any outflow boundaries from thunderstorms. Some mid-level dry air will reside over northern portions of the forecast area north of Dothan/Albany which could keep precipitation chances a bit lower in these areas. Southerly flow along the western edge of the ridge of high pressure will begin to bring increasing moisture and precipitation chances on Monday. Expect early development along the coastal regions pushing inland through the day in the elevated southerly flow. Temperatures will be in the low to mid 90s on Sunday and in the lower 90s Monday. .LONG TERM [Monday Night Through Saturday]... A wetter and cooler pattern is anticipated through the long term period as moist southerly flow around the western edge of a ridge of high pressure and a deepening trough across the south-central US work together to increase rain chances. There is good agreement in this pattern through much of next week so kept rain chances high and in the 60-80% range each afternoon. Temperatures will start out near 90 on Tuesday, but will drop into the mid 80s for much of the week with ample clouds and likely showers and thunderstorms. .MARINE... Low winds around 5 to 10 knots and seas around 1 to 2 feet anticipated through the weekend and into the start of next week. Expect scattered showers and thunderstorms each day with the best coverage in the overnight hours. Southerly flow increases through next week which will increase winds and seas as well as shower and thunderstorm chances. .FIRE WEATHER... Aside from low dispersion indices, hazardous fire weather conditions are not expected over the next several days. .HYDROLOGY... The Steinhatchee River crested overnight and the river level is slowly dropping this morning. Elsewhere, a few rivers remain in or near action stage across southern Georgia and in portions of the SE Big Bend. River levels in these areas will continue to slowly lower over the next few days. As for rainfall amounts, another round of slow moving storms over the next two days could produce very localized minor flooding in the stronger storms, but widespread flooding rains are not anticipated the next few days. A wetter pattern will likely move into the area around the middle of next week which could bring a better chance for higher rainfall totals. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 92 73 90 74 / 20 60 20 50 40 Panama City 76 89 76 88 76 / 10 50 20 40 50 Dothan 74 91 74 90 73 / 10 40 30 50 40 Albany 74 93 74 91 74 / 20 40 20 50 30 Valdosta 74 93 73 90 73 / 20 70 20 50 30 Cross City 74 91 73 88 74 / 20 40 30 40 40 Apalachicola 77 88 77 87 77 / 10 40 20 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...DVD MARINE...Dobbs FIRE WEATHER...Harrigan HYDROLOGY...Dobbs
In the hours before
Special weather statement, Jul 28, 12:52 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
152 PM EDT SAT JUL 28 2018
FLZ019-281830-
Madison FL-
152 PM EDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON COUNTY UNTIL
230 PM EDT...
At 152 PM EDT, Doppler radar was tracking a strong thunderstorm near
Madison, moving east at 15 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Madison, Cherry Lake, Hanson and Pinetta.
LAT...LON 3045 8348 3063 8352 3065 8347 3063 8328
3059 8326 3055 8326 3054 8325 3052 8324
3047 8324 3047 8322 3046 8322
TIME...MOT...LOC 1752Z 258DEG 11KT 3056 8342
42-DVDSpecial weather statement, Jul 28, 1:04 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
204 PM EDT SAT JUL 28 2018
GAZ122-124-281830-
Randolph GA-Terrell GA-
204 PM EDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND
SOUTHWESTERN TERRELL COUNTIES UNTIL 230 PM EDT...
At 204 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shellman, or 8 miles west of Dawson, moving southeast at 10 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Shellman, Clarks Mill, Dawson Municipal A/P, Graves, Aycock Mill,
Martins Crossroads, Herod and Doverel.
LAT...LON 3174 8439 3162 8446 3162 8456 3163 8456
3163 8457 3162 8458 3164 8458 3162 8459
3164 8460 3163 8462 3172 8471 3182 8461
TIME...MOT...LOC 1804Z 308DEG 7KT 3175 8458
42-DVDSpecial weather statement, Jul 28, 1:39 PM CDT, 35 minutes before
Special Weather Statement National Weather Service Tallahassee FL 239 PM EDT SAT JUL 28 2018 FLZ012-112-281915- Coastal Bay FL-Inland Bay FL- 239 PM EDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAY COUNTY UNTIL 315 PM EDT/215 PM CDT/... At 239 PM EDT/139 PM CDT/, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Lynn Haven, moving east at 5 mph. Winds near 40 mph will be possible with this storm. Locations impacted include... Southport and Vicksburg. LAT...LON 3044 8582 3044 8558 3028 8560 3030 8584 TIME...MOT...LOC 1839Z 270DEG 5KT 3036 8575 42-DVD
Special weather statement, Jul 28, 1:45 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
245 PM EDT SAT JUL 28 2018
FLZ008-010-012-108-112-281915-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
245 PM EDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 315 PM EDT/215 PM
CDT/...
At 244 PM EDT/144 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles east of Santa Rosa Beach, moving east at 5 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Eglin Air Force Base, Freeport, Ebro, Bruce, Red Head, Portland, Pine
Log, Seminole Hills and Bunker.
LAT...LON 3057 8629 3049 8581 3029 8583 3040 8612
3042 8612 3042 8614 3043 8612 3043 8615
3046 8616 3046 8619 3048 8620 3049 8619
3050 8620 3048 8622 3049 8626 3047 8630
TIME...MOT...LOC 1844Z 270DEG 5KT 3044 8608
42-DVDLocal storm report, Jul 28, 2:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND GST NORTHWEST FLORIDA - INT 30.36N 85.80W
07/28/2018 M51 MPH BAY FL ASOS
ASOS STATION ECP, NORTHWEST FLORIDA -
INTERNATIONAL APRT.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:47 AM CDT | Dense Fog Advisory | TAE | Holmes, Jackson, Walton | 3 hr |
| Jul 28, 12:52 PM CDT | Special Weather Statement | TAE | Madison | 38 min |
| Jul 28, 1:39 PM CDT | Special Weather Statement | TAE | Washington | 36 min |
| Jul 28, 1:45 PM CDT | Special Weather Statement | TAE | Walton | 30 min |
| Jul 28, 2:24 PM CDT | Special Marine Warning | TAE | 66 min | |
| Jul 28, 2:27 PM CDT | Special Weather Statement | TAE | Bay | 33 min |
| Jul 28, 2:30 PM CDT | Special Marine Warning | TAE | 60 min | |
| Jul 28, 2:38 PM CDT | Severe Thunderstorm Warning | TAE | Bay | 40 min |
| Jul 28, 2:56 PM CDT | Special Weather Statement | TAE | Washington | 49 min |
| Jul 28, 3:06 PM CDT | Special Weather Statement | TAE | Calhoun | 39 min |
| Jul 28, 3:48 PM CDT | Special Weather Statement | TAE | Washington | 42 min |
| Jul 28, 4:00 PM CDT | Special Weather Statement | TAE | Jackson | 45 min |
| Jul 28, 4:35 PM CDT | Special Weather Statement | TAE | Jackson | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.